Thunderstorm Wind, Pittsburg
- When
- April 10, 8:10 PM CST
- Where
- Pittsburg County, Kiowa
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.717, -95.900
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 10, 8:10 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 910 PM CDT SUN APR 10 2005 .MESOSCALE DISCUSSION... A CELL COLLISION HAS RESULTED IN A BOWING LINE SEGMENT MOVING INTO PITTSBURG AND PUSHMATAHA COUNTIES. THE STUART MESONET SITE GUSTED TO 41 MPH OUTSIDE THE BOW...SO IT APPEARS GUSTS TO SEVERE LEVELS ARE OCCURRING IN THE BOW. A SMALL SUPERCELL CONTINUES TO MOVE NORTHEAST THROUGH CENTRAL OKLAHOMA INTO LINCOLN COUNTY. WHILE THE CELL IS MOVING INTO A MORE CAPPED ENVIRONMENT WITH RESPECT TO SURFACE PARCELS...ITS MESOCYCLONES MAY BE ABLE TO SUPPORT THE STORM INTO CREEK. INTERESTS IN CREEK COUNTY SHOULD CLOSELY MONITOR THE SITUATION. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT SUN APR 10 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CDT SUN APR 10 2005
...SEVERE THUNDERSTORMS EXPECTED LATE THIS AFTERNOON INTO TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...5 TO 6 PM.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...5 TO 6 PM.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREAD INDEX=46.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
AS EXPECTED...A DRY LINE HAS ESTABLISHED ITSELF ACROSS WESTERN
OKLAHOMA...WITH DEW POINTS IN THE UPPER 50S TO LOWER 60S TO THE
EAST. STRONG DEEP LAYER SHEAR AND A MODERATELY UNSTABLE ATMOSPHERE
WILL ALLOW STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ALONG THE DRY
LINE TO THE WEST OF THE TSA FORECAST AREA DURING THE AFTERNOON
HOURS. DISCREET STORMS WILL TAKE ON MORE OF A LINEAR STRUCTURE AS
THEY MOVE EASTWARD INTO EASTERN OKLAHOMA LATE THIS AFTERNOON OR
EARLY EVENING. STORMS ARE EXPECTED TO WEAKEN AS THE LINE PROGRESSES
EASTWARD INTO NORTHWEST ARKANSAS LATER IN THE EVENING.
PERSISTENT EXTENSIVE CLOUD COVER ACROSS EASTERN OKLAHOMA TODAY HAS
SERVED TO LIMIT INSTABILITY THIS AFTERNOON. THUS...DURING THE EARLY
PART OF THE EVENT...SEVERE WEATHER CHANCES HAVE BEEN LOWERED SOMEWHAT
FOR THE TSA FORECAST AREA. HOWEVER...OVERALL CHANCES FOR SEVERE
WEATHER REMAIN HIGH AS THE MAIN UPPER SYSTEM DYNAMICS APPROACH THIS
EVENING.
IN ADDITION TO THE SEVERE WEATHER THREAT TODAY AND
TONIGHT...STRONG...GUSTY SOUTH WINDS AND TEMPERATURES IN THE 70S
WILL CONTINUE TO ENHANCE FIRE DANGER TODAY. SOUTH WINDS OF 15 TO 20
MPH WILL BE COMMON WITH OCCASIONAL GUSTS TO OVER 35 MPH.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE AFTERNOON INTO
TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS
EXTENDED DISCUSSION...
LINGERING SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO
MONDAY AS THE UPPER LEVEL SYSTEM MOVES EASTWARD ACROSS THE AREA.
THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS IS THEN EXPECTED TO
AFFECT THE AREA BY LATE IN THE WEEK AS THE NEXT UPPER LEVEL STORM
SYSTEM APPROACHES FROM THE WEST.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 529 PM CDT SUN APR 10 2005 OKZ049-053-060-064>066-071-073-110400- CHOCTAW OK-CREEK OK-MCINTOSH OK-OKFUSKEE OK- OKMULGEE OK-PITTSBURG OK-PUSHMATAHA OK-TULSA OK- ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 145 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 8 COUNTIES IN EAST CENTRAL OKLAHOMA OKFUSKEE IN NORTHEAST OKLAHOMA CREEK OKMULGEE TULSA IN SOUTHEAST OKLAHOMA CHOCTAW MCINTOSH PITTSBURG PUSHMATAHA THIS INCLUDES THE CITIES OF...TULSA...HUGO...CHECOTAH...EUFAULA... MCALESTER...ANTLERS...CLAYTON...OKMULGEE...HENRYETTA... OKEMAH AND SAPULPA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 639 PM CDT SUN APR 10 2005 OKZ054-059-110500- OSAGE OK-PAWNEE OK- ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 146 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 2 COUNTIES IN NORTHEAST OKLAHOMA OSAGE PAWNEE THIS INCLUDES THE CITIES OF...PAWHUSKA AND PAWNEE OKZ049-053-060-064>066-071-073-110400- CHOCTAW OK-CREEK OK-MCINTOSH OK-OKFUSKEE OK- OKMULGEE OK-PITTSBURG OK-PUSHMATAHA OK-TULSA OK- ...SEVERE THUNDERSTORM WATCH NUMBER 145 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 8 COUNTIES IN EAST CENTRAL OKLAHOMA OKFUSKEE IN NORTHEAST OKLAHOMA CREEK OKMULGEE TULSA IN SOUTHEAST OKLAHOMA CHOCTAW MCINTOSH PITTSBURG PUSHMATAHA THIS INCLUDES THE CITIES OF...TULSA...HUGO...CHECOTAH...EUFAULA... MCALESTER...ANTLERS...CLAYTON...OKMULGEE...HENRYETTA... OKEMAH AND SAPULPA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
858 PM CDT SUN APR 10 2005
OKZ073-110300-
PITTSBURG OK-
858 PM CDT SUN APR 10 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 858 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF ASHLAND TO 15 MILES SOUTH OF
PITTSBURG...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MCALESTER...KIOWA...PITTSBURG...
BLANCO...ASHLAND...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...
HAYWOOD...BACHE...ALDERSON...KREBS AND CROWDER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN PITTSBURGH SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Norman radar (KTLX), 143 km away, was scanning. The volume nearest the first event began at 02:05 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448709, 5448710, 5448711.